# SDR CALA9700821

- Difficulty date: June 4, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14880
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48044
- Engine: Pwa JT8D217A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 38334211
- Condition: Failed
- Location: Nr 2 Engine
- Part time: 11,373 hours
- Stage of operation: TX
- Nature of condition: M, J
- Precautionary procedure: D

## Discrepancy

ENGINE START WAS ABORTED AFTER PUSHBACK WHEN THE NR 2 ENGINE REACHED 500 DEGREES.  THE NR 2 ENGINE COWLING WAS OPENED WHICH REVEALED AN UNCONTAINED STARTER FAILURE.  THE STARTER HAD DAMAGED THE SECONDARY FUEL SUPPLY MANIFOLD.  THE STARTER AND FUEL MANIFOLD WERE REMOVED AND REPLACED.  LEAK AND OPERATIONAL CHECKS WERE GOOD.
